question-icon

Does prolonged intake of Clonazepam increase heart beats?

default
Posted on Mon, 9 May 2016
Question: Sir clonazepam 2 mg taking since 1998 to 15January 2016 causes increase in heart beats. my BP and Sugar is normal without any medications



My age is 49 years and weight 70 Kg and height is 168cm
doctor
Answered by Dr. Lilit Baghdasaryan (1 hour later)
Brief Answer:
ECG should be performed

Detailed Answer:
Dear Sir,

Such medications can cause rhythm disturbances and some arrhythmias. I would advise you to have an ECG done.
If ECG comes back normal, there is another examination which called holter monitoring, it will register your ECG during 24 hour, so your doctor will see, if there is any arrhythmia.

Hope this was of help

Wishing you good health

In case of further questions don't hesitate to ask

Regards
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Lilit Baghdasaryan (6 minutes later)
my ecg is normal TMT is also okay but my heart beats are somehow more than it should be. I was given tab.Melts excel 12.5 mg please reply
doctor
Answered by Dr. Lilit Baghdasaryan (1 hour later)
Brief Answer:
Welcome back

Detailed Answer:
Dear Sir,

Could you answer some questions:
What is your average heart rate?
What was your heart rate before?
Did you give up clonazepam for palpitations?
Was there any other predisposing factor?
Do you have fast heart rate during the whole day, or it is on and off.
Is there anything, that worsens your complaints?
If it is not permanent, please describe how its starts, how long does it lasts?

Regards

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Lilit Baghdasaryan (11 hours later)
i have given up clonazepam 2 mg ang starte taking 25mg librium as per prescription of my Pshychatrist Dr.Mrugesh Vaishnva ,with 250 mg dicorate er and 100 mg quetiepine as i am lightly sufferred from BIOPOLAR DISORDER. NOW MY AVERAGE HEART BEATS ARE 82 TO 85 BPM . I AM NEITHER SUFFERING FROM BP NOR FROM DIABETES.
doctor
Answered by Dr. Lilit Baghdasaryan (38 minutes later)
Brief Answer:
Welcome back

Detailed Answer:
Dear Sir,

You shouldn't worry.
Heart rate of 82 - 85 bpm is quite normal.

Take care
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Lilit Baghdasaryan (6 hours later)
Madam I have given up clonazepam 2mg from more than one month but my pysician still prescribed me Tab.melt excel 25 mg. Now he puts me on tab. melts excel 12th. 5 mg.what should I do?I am taking Librium 25 mg now.
doctor
Answered by Dr. Lilit Baghdasaryan (50 minutes later)
Brief Answer:
Can take together

Detailed Answer:
You can take them together
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Lilit Baghdasaryan

Cardiologist

Practicing since :2007

Answered : 1536 Questions

premium_optimized

The User accepted the expert's answer

Share on

Get personalised answers from verified doctor in minutes across 80+ specialties

153 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Does prolonged intake of Clonazepam increase heart beats?

Brief Answer: ECG should be performed Detailed Answer: Dear Sir, Such medications can cause rhythm disturbances and some arrhythmias. I would advise you to have an ECG done. If ECG comes back normal, there is another examination which called holter monitoring, it will register your ECG during 24 hour, so your doctor will see, if there is any arrhythmia. Hope this was of help Wishing you good health In case of further questions don't hesitate to ask Regards